Alert archive / Minnesota / Winter Storm Watches in 2014
Winter Storm Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Apr 14, 2014, 3:11 PM CDT for 7 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Apr 16, 2014, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 3:11 PM CDT (20:11 UTC)
- In effect from
- Apr 16, 2014, 4:00 AM CDT
- Expired
- Apr 15, 2014, 12:54 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Todd County, MN, Barron County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -141 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS43 KMPX 142011 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 311 PM CDT MON APR 14 2014 ...ACCUMULATING SNOW LIKELY OVER CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN TUESDAY NIGHT THROUGH THURSDAY MORNING... .A CLIPPER TYPE STORM SYSTEM WITH PLENTY OF MOISTURE WILL DROP SOUTHEAST FROM WESTERN CANADA ACROSS THE NORTHERN PLAINS TUESDAY THEN SHIFT EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH THURSDAY MORNING. PRECIPITATION WILL START LATE TUESDAY NIGHT AS LIGHT SNOW...THEN TRANSITION TO A RAIN AND SNOW MIXTURE DURING THE FIRST HALF OF WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW LATE WEDNESDAY THROUGH WEDNESDAY NIGHT. MOST OF THE SNOW ACCUMULATION WILL OCCUR DURING THE DAY ON WEDNESDAY THROUGH WEDNESDAY NIGHT WITH BETWEEN 4 AND 8 INCHES OF WET SNOW ACCUMULATION POSSIBLE. A WINTER STORM WATCH HAS BEEN ISSUED FOR AREAS ALONG AND NORTH OF A LINE FROM LONG PRAIRIE TO FOLEY TO ISANTI TO LINDSTROM IN MINNESOTA...AND FOR AREAS ALONG AND NORTH OF A LINE FROM OSCEOLA TO CHETEK TO CONRATH IN WISCONSIN. THIS WATCH IS IN EFFECT LATE TUESDAY NIGHT THROUGH THURSDAY MORNING. MNZ042>045-050-052-053-WIZ014>016-150500- /O.NEW.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/ TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK- BARRON-RUSK- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...FOLEY...CAMBRIDGE...CENTER CITY...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 311 PM CDT MON APR 14 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING...SNOW WILL DEVELOP LATE TUESDAY NIGHT...CONTINUING THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE PRECIPITATION WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. PRECIPITATION WILL TAPER OFF EARLY THURSDAY MORNING. * SNOW ACCUMULATION...4 TO 8 INCHES. * OTHER IMPACTS...TRAVEL WILL BE HAZARDOUS LATE TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH WILL BE DIFFICULT TO SHOVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
576 WWUS43 KMPX 150144 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 844 PM CDT MON APR 14 2014 ...ACCUMULATING SNOW LIKELY OVER CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN TUESDAY NIGHT THROUGH THURSDAY MORNING... .A WINTER STORM WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM LONG PRAIRIE TO CAMBRIDGE IN MINNESOTA...AND FOR AREAS ALONG AND NORTH OF HIGHWAY 8 IN WISCONSIN...INCLUDING LUCK...RICE LAKE AND LADYSMITH. THIS WATCH IS IN EFFECT LATE TUESDAY NIGHT THROUGH THURSDAY MORNING. A CLIPPER TYPE STORM SYSTEM...WITH PLENTY OF MOISTURE...WILL DROP SOUTHEAST FROM WESTERN CANADA ON TUESDAY THEN SHIFT EASTWARD ACROSS THE NORTHERN PLAINS AND THE UPPER MISSISSIPPI VALLEY WEDNESDAY AND WEDNESDAY NIGHT. PRECIPITATION WILL START LATE TUESDAY NIGHT AS LIGHT SNOW...THEN TRANSITION TO A RAIN AND SNOW MIXTURE EARLY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. FROM 4 TO 8 INCHES OF WET SNOW ACCUMULATION IS POSSIBLE IN THE WATCH AREA. MNZ042>045-050-052-053-WIZ014>016-150945- /O.CON.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/ TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK- BARRON-RUSK- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...FOLEY...CAMBRIDGE...CENTER CITY...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 844 PM CDT MON APR 14 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING...SNOW WILL DEVELOP LATE TUESDAY NIGHT...CONTINUING THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE SNOW WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. THE SNOW WILL TAPER OFF EARLY THURSDAY MORNING. * SNOW ACCUMULATION...4 TO 8 INCHES. * OTHER IMPACTS...TRAVEL WILL BE HAZARDOUS LATE TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH WILL BE DIFFICULT TO SHOVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RAH
657 WWUS43 KMPX 151011 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 511 AM CDT TUE APR 15 2014 ...HEAVY SNOW LOOKING MORE LIKELY ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON WEDNESDAY... .A WINTER STORM WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM LONG PRAIRIE TO CAMBRIDGE IN MINNESOTA...AND FOR AREAS ALONG AND NORTH OF HIGHWAY 8 IN WISCONSIN...INCLUDING LUCK...RICE LAKE AND LADYSMITH. THIS WATCH IS IN EFFECT LATE TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. SNOW WILL START LATE TUESDAY NIGHT...THEN TRANSITION TO A RAIN AND SNOW MIXTURE EARLY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. 4 TO 8 INCHES OF WET SNOW ACCUMULATION IS LOOKING MORE LIKELY ACROSS THE WATCH AREA. SOME LOCATIONS IN THE WATCH AREA MAY NOT SWITCH OVER TO RAIN. THIS WOULD RESULT IN HIGHER TOTALS WITH SOME LOCATIONS IN MINNESOTA AND WISCONSIN ENDING UP WITH 10 TO 12 INCHES OF WET SNOW. MNZ042>045-050-052-053-WIZ014>016-151815- /O.CON.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/ TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK- BARRON-RUSK- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...FOLEY...CAMBRIDGE...CENTER CITY...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 511 AM CDT TUE APR 15 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TIMING...SNOW WILL DEVELOP LATE TUESDAY NIGHT...CONTINUING THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE SNOW WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. THE SNOW WILL TAPER OFF EARLY THURSDAY MORNING. * SNOW ACCUMULATION...4 TO 8 INCHES. * OTHER IMPACTS...TRAVEL MAY BE HAZARDOUS LATE TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH WILL BE DIFFICULT TO SHOVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
209 WWUS43 KMPX 151754 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1254 PM CDT TUE APR 15 2014 ...HEAVY SNOW LIKELY ACROSS PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON WEDNESDAY... .A WINTER STORM WARNING HAS BEEN ISSUED FOR AREAS ALONG AND NORTH OF A LINE FROM LONG PRAIRIE TO CAMBRIDGE IN MINNESOTA...AND FOR AREAS ALONG AND NORTH OF HIGHWAY 8 IN WISCONSIN...INCLUDING LUCK...RICE LAKE AND LADYSMITH. THIS WARNING IS IN EFFECT LATE TONIGHT THROUGH WEDNESDAY NIGHT. SNOW WILL START LATE TONIGHT...THEN TRANSITION TO A RAIN AND SNOW MIXTURE EARLY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. 4 TO 8 INCHES OF WET SNOW ACCUMULATION IS EXPECTED ACROSS THE WARNING AREA. IT IS POSSIBLE THAT SOME LOCATIONS IN THE WARNING AREA MAY NOT SWITCH OVER TO RAIN. THIS WOULD RESULT IN HIGHER TOTALS WITH SOME LOCATIONS IN MINNESOTA AND WISCONSIN ENDING UP WITH 10 TO 12 INCHES OF WET SNOW...MOST POSSIBLE NEAR LAKE MILLE LACS...MORA...AND RICE LAKE WISCONSIN. MNZ042>045-050-052-053-WIZ014-160200- /O.UPG.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/ /O.NEW.KMPX.WS.W.0007.140416T0900Z-140417T0900Z/ TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...FOLEY...CAMBRIDGE...CENTER CITY...AMERY... BALSAM LAKE 1254 PM CDT TUE APR 15 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP EARLY WEDNESDAY MORNING...CONTINUING THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE SNOW WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. THE SNOW WILL TAPER OFF EARLY THURSDAY MORNING. * SNOW ACCUMULATION...4 TO 8 INCHES. * OTHER IMPACTS...TRAVEL MAY BE HAZARDOUS LATE TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH WILL BE DIFFICULT TO SHOVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTRY CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WIZ015-016-160200- /O.UPG.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/ /O.NEW.KMPX.WS.W.0007.140416T1200Z-140417T1200Z/ BARRON-RUSK- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH 1254 PM CDT TUE APR 15 2014 ...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP EARLY WEDNESDAY MORNING...CONTINUING THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE SNOW WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. THE SNOW WILL TAPER OFF EARLY THURSDAY MORNING. * SNOW ACCUMULATION...4 TO 8 INCHES. * OTHER IMPACTS...TRAVEL MAY BE HAZARDOUS LATE TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH WILL BE DIFFICULT TO SHOVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 14, 11:49 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 14, 11:49 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1149 AM CDT MON APR 14 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 340 AM CDT MON APR 14 2014 QUIET BUT COLD WEATHER IS EXPECTED IN THE SHORT TERM WITH THE BIGGEST CHALLENGES BEING THE HIGH TEMPERATURE FORECAST TODAY AND THE SKY COVER TRENDS OVER THE NEXT 12-18 HOURS. WE THINK THE CLOUDS WILL CONTINUE TO SLOWLY CLEAR FROM WEST TO EAST AS THE SURFACE LOW MOVES FARTHER EAST ACROSS THE GREAT LAKES. THERE IS ALSO MUCH DRIER 1000-850MB AIR SHOWING UP WITH THE COLD ADVECTION IN NORTHERN MN AND THIS SHOULD SPREAD SOUTH WITH TIME. THE STRATUS SHOULD BE A BIT MORE STUBBORN IN NORTHEAST MN AND IN WISCONSIN WHERE THE CU RULE OFF THE NAM/RUC REMAIN FAVORABLE FOR BROKEN TO OVERCAST SKIES. THE DRIER BOUNDARY LAYER DEWPOINTS ACROSS MOST OF THE CWA ALSO SUGGEST A MOSTLY SUNNY AFTERNOON. WITH THIS IN MIND...IT IS DIFFICULT TO KEEP TEMPERATURES IN THE 30S...BUT THAT IS JUST WHAT WE ARE DOING. TYPICALLY WITH AFTERNOON SUNSHINE...IN MID APRIL...WITH NO SNOW ON THE GROUND...YOU ARE CRAZY TO FORECAST UNDER 40 DEGREES /NORMAL HIGHS ARE 55-57/...HOWEVER...THIS AIR MASS IS UNUSUAL WITH GREATER THAN -2SD 850MB TEMPERATURES. 850MB TEMPS WILL LIKELY END UP BETWEEN -9C AND -12C BY THE AFTERNOON. WE THINK THERE WILL BE A LOT OF UPPER 30S FOR HIGHS TODAY. WITH THE EXPECTED MIXING TO 725MB OFF THE NAM/GFS...OUR FORECAST HIGHS TODAY ARE IN PRETTY GOOD SHAPE. THE BEST CHANCE FOR JUST HITTING 40 LOOKS TO OCCUR IN THE METRO OR IN SOUTH CENTRAL MN. NOT THAT IT WILL FEEL THAT WARM WITH A STIFF NORTHWEST WIND BETWEEN 20 AND 30 MPH. RECORD LOW MAX TEMPERATURES ARE RIGHT AROUND 32 DEGREES FOR THE TWIN CITIES METRO...ST. CLOUD AND EAU CLAIRE. WE WENT BACK AND LOOKED AT ALL THE RECORD COLD HIGHS FROM APRIL 10 AND APRIL 20...EXPECTING TO SEE A LOT OF SNOW COVER ON THESE COLD DAYS...BUT THERE WERE A SURPRISING NUMBER OF RECORD LOW MAX TEMPERATURES THAT OCCURRED WITH ZERO OR TRACE SNOW DEPTH. THIS GIVES US MORE CONFIDENCE TO KEEP TEMPS IN THE 30S TODAY EVEN WITH ALL THE BROWN GROUND OUT THERE. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 340 AM CDT MON APR 14 2014 TUESDAY AND TUESDAY NIGHT...WE'LL START OFF QUITE COLD AND MOSTLY CLEAR TUESDAY AS A REINFORCING SHOT OF COLD AIR (-15C AT 850H ADVERTISED BY THE ECMWF) IS IN PLACE. MEANWHILE...A SHORTWAVE TROUGH WILL BE PUSHING ASHORE IN THE PACIFIC NORTHWEST...AND THIS FEATURE IS THE ONE TO WATCH FOR BRINGING RAIN AND SNOW INTO OUR AREA WEDNESDAY INTO THURSDAY. TUESDAY WILL BE ANOTHER COLD DAY WITH THE LINGERING POLAR AIR...BUT WILL GIVE WAY TO WARM AIR ADVECTION TUESDAY NIGHT. AS THE TROUGH MOVES INLAND...LOW LEVEL SOUTHERLY FLOW WILL PUSH INTO THE UPPER MIDWEST AHEAD OF THE STRENGTHENING SURFACE CYCLONE...WHICH WILL PUSH SOUTHEAST THROUGH MONTANA TUESDAY...AND ACROSS MUCH OF SOUTH DAKOTA TUESDAY NIGHT. WEDNESDAY AND WEDNESDAY NIGHT...FROM TUESDAY NIGHT TO WEDNESDAY MORNING...THE POSITIVELY TILTED SHORTWAVE WILL TILT BACK AND THE SURFACE LOW WILL TURN MORE TO A STRAIGHT EAST DIRECTION...RATHER THAN SOUTHEAST. AS THIS OCCURS...A 700H LOW BECOMES DEFINED NORTH OF SIOUX FALLS AND WILL PUSH ACROSS CENTRAL MINNESOTA THROUGH THE DAY WEDNESDAY...AS THE SURFACE LOW ITSELF MOVES ACROSS FAR SOUTHERN MINNESOTA. THIS THINKING RELIES MOSTLY ON THE ECMWF SOLUTION...AS IT HAS BEEN THE MOST CONSISTENT WITH HANDLING THIS TROUGH. THE NAM TRIES A LOT HARDER TO MAKE THIS WAVE BECOME NEGATIVELY TILTED...AND IN TURN SLOW DOWN. STEERED CLEAR OF THE NAM SOLUTION AS THE GFS/EC AGREED BETTER ON THE PROGRESSION OF THE WAVE. THE MODELS ARE NOT TO THE POINT OF CONVERGING ON ONE SOLUTION OR ANOTHER...LEAVING SOME DISAGREEMENT TO BE SORTED OUT. REGARDLESS...THE MODELS STILL WANT TO PRECIPITATE ACROSS NORTH CENTRAL MINNESOTA WEDNESDAY...WHICH HAS BEEN CONSISTENTLY SHOWN ACROSS THE BOARD FOR NUMEROUS MODEL RUNS. STRONG WARM AIR ADVECTION...AND LIFT ON THE ISENTROPIC SURFACES WILL BE IN HIGH GEAR WEDNESDAY MORNING. THETA-E ADVECTION DURING THE OVERNIGHT HOURS WILL BE VERY STRONG ACROSS THE FA FROM SOUTHWEST TO NORTHEAST. MODELS INDICATE VERY STRONG F-GEN SETTING UP ACROSS CENTRAL MINNESOTA...WHICH WILL HELP PRODUCE A HEAVIER MESOSCALE BAND OF SNOW. BEING OVER 48 HOURS AWAY THOUGH...THE PLACEMENT OF THE F-GEN BAND IS STILL UP FOR DEBATE...SO THAT IS WHERE MODEL CONVERGENCE WILL COME IN TO PLAY FOR COMING FORECAST SHIFTS. INCREASED POPS TO LIKELY CATEGORY ACROSS THIS AREA FOR WEDNESDAY AND WEDNESDAY NIGHT. WITH THE TRACK EXPECTED AND THERMAL PROFILE...THE PRECIPITATION LOOKS TO BE IN THE FORM OF MOSTLY SNOW NORTH OF AN EAST-WEST LINE THAT RUNS THROUGH ST. CLOUD...EVEN DURING THE DAY WEDNESDAY. THERE WILL BE QUITE A TEMPERATURE GRADIENT ACROSS THE FORECAST AREA AS AN EAST-WEST ORIENTED WARM FRONT WILL MOVE INTO FAR SOUTHERN MINNESOTA. ACROSS CENTRAL MINNESOTA...DECREASED THE TEMPERATURE FORECAST AS CONFIDENCE HAS INCREASED FOR PRECIPITATION MOVING IN DURING THE DAYTIME ACROSS THIS AREA...AND BEING ON THE COLD SIDE OF THE SYSTEM. FORECAST TEMPERATURES IN THE NORTHERN TIER OF THE FA ARE NOW IN THE LOW 30S AND SHOULD BE SUFFICIENT TO ALLOW ALL (OR MOSTLY) SNOW REACH THE GROUND. ACROSS THE FAR SOUTHERN TIER OF COUNTIES ON THE OTHER HAND...TEMPERATURES WERE INCREASED TO ACCOUNT FOR BEING ON THE WARM SIDE OF THE SURFACE FRONT. UPPED FORECAST SNOW AMOUNTS DUE TO HIGHER CONFIDENCE BOTH IN THE FORCING/MOISTURE FIELDS...AND DAYTIME TEMPERATURES. 2-5" OF SNOW IS NOW IN THE FORECAST NORTH OF AND ALONG A LINE FROM ALEXANDRIA THROUGH ST. CLOUD...CHISAGO...AND BLOOMER. THURSDAY THROUGH SUNDAY...PRECIPITATION WILL HAVE MOVED ON WITH THE EXCEPTION OF SOME LIGHT SNOW/FLURRIES LINGERING IN WEST CENTRAL WISCONSIN BY THURSDAY MORNING. WE'LL BE KEEPING AN EYE ON A SYSTEM THAT THE LATEST GUIDANCE TAKES THROUGH THE MIDWEST TOWARD CHICAGO...AND TRIES TO GRAZE THE SOUTHEASTERN PERIPHERY OF THE FA. BEYOND THAT...A GENERAL WARMING TREND WILL ENSUE FOR THE WEEKEND AS AN UPPER LEVEL RIDGE MIGRATES EASTWARD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1141 AM CDT MON APR 14 2014 VFR CIGS ACROSS NORTHERN MN WILL DRIFT SOUTHWARD ACROSS MN THIS AFTN...BUT SHOULD REMAIN AOA 4K. OTHERWISE...GUSTY NW/NNW WINDS UP TO 25 KTS WILL DECREASE AFT 23-00Z WITH SPDS LESS THAN 7 KTS BY 2-4Z. WIND SPDS WILL REMAIN UNDER 7 KTS THRU 18Z TUESDAY...BUT SLOWLY BECOME SE IN WC MN...TO SW IN WC WI. KMSP... A FEW CLDS POSSIBLY CIGS ARND 5K TO 9K THIS AFTN WITH GUSTY NW/NNW WINDS UP TO 25 KTS AT TIMES. WINDS WILL DECREASE AFT 23-01Z...AND BECOME LESS THAN 7 KTS BY 2-4Z FROM THE NW. WINDS WILL SHIFT TO THE SW BY TUESDAY MORNING...BUT REMAINING UNDER 7 KTS UNTIL AFT 00Z/16. /OUTLOOK FOR KMSP/ TUE NIGHT...VFR. WIND E/NE ARND 5-10 KTS. WED...MVFR/IFR WITH RA/SN LIKELY. WINDS E 10-20 KT...BECOMING N-NE. THU...MAINLY VFR. CHC MVFR CIGS WITH RA/SN EARLY. WINDS NE 10-15 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF LONG TERM...SPD AVIATION...JLT
Hazardous weather outlook, Apr 14, 12:18 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1218 PM CDT MON APR 14 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151300- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1218 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACCUMULATING SNOW IS LIKELY WEDNESDAY INTO THURSDAY...ESPECIALLY OVER CENTRAL MINNESOTA THROUGH WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 14, 10:05 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM SNOW STANLEY 44.96N 90.94W
04/14/2014 M2.0 INCH CHIPPEWA WI TRAINED SPOTTER
MELTED SNOW CONTAINED 0.42 INCHES OF MOISTURE.
&&
AJZLocal storm report, Apr 14, 10:06 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW EAU CLAIRE 44.82N 91.49W
04/14/2014 M1.5 INCH EAU CLAIRE WI BROADCAST MEDIA
&&
AJZLocal storm report, Apr 14, 12:18 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1218 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 1 E OWATONNA 44.09N 93.20W
04/14/2014 M0.7 INCH STEELE MN TRAINED SPOTTER
0700 AM SNOW ELLENDALE 43.87N 93.30W
04/14/2014 M1.0 INCH STEELE MN TRAINED SPOTTER
0700 AM SNOW 1 NE ELK MOUND 44.89N 91.67W
04/14/2014 M0.9 INCH DUNN WI TRAINED SPOTTER
0730 AM SNOW EAU CLAIRE 44.82N 91.49W
04/14/2014 M1.5 INCH EAU CLAIRE WI BROADCAST MEDIA
0730 AM SNOW HOLCOMBE 45.22N 91.12W
04/14/2014 M1.0 INCH CHIPPEWA WI TRAINED SPOTTER
0800 AM SNOW 4 W CORNELL 45.16N 91.23W
04/14/2014 M1.0 INCH CHIPPEWA WI TRAINED SPOTTER
1004 AM SNOW STANLEY 44.96N 90.94W
04/14/2014 M2.0 INCH CHIPPEWA WI TRAINED SPOTTER
MELTED SNOW CONTAINED 0.42 INCHES OF MOISTURE.
&&
AJZNearby
Winter Storm Watches in Minnesota, 2014Winter Storm Watches in Wisconsin, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.